Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could Gabapentin and Oxycodone helps in relieving the pain due to neuropathy?

my wife has being diagnosed to have neuropathy( severe pain in her upper jaw).She has had many surgerys on her teeth and her pain tallerance is very low. One of the top surgeons here in XXXX ruled out trgeminal neuralgia.He told her it was neuropathy and her only hope was the pain clinic with drugs to give her relief .Two years ago she had this and the drug gabapentin 600 mg twice daily gave her total relief.She is now on 2400 gm.per day and Oxycodone (5/325mg).They are not getting to the pain now.She has tried Carbamazepine ,Baclofen,Oxcarbazepine,and others with no success.
Tue, 10 Mar 2015
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics
General & Family Physician 's  Response
Hello,

Gabapentin and Oxycodone are effective for neuropathic pain. In severe cases you can seek help from a neurologist.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shinas Hussain, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am having nerve pain in my foot from diabetes and other nerve pain from my back down my legs that I guess could be from previous back surgeries. Gabapentin (for feet) and pain reliever, and Meloxicam help ease nerve in my back However, On top of that I am having extreme pain that feels like it is down in the bone and deep in my muscles. Trying to move in any manner makes it flare up and hurt more. Every step and every movement makes it hurt worse. I can t leave home because I can t walk far enough or move well enough without writhing in pain. I have the diagnosis of fibromyalgia. Rhuematoid arthritis was ruled out but I do have arthritis. My question is, do you have any other treatment suggestions, and/or, do you think it could be something else? I am taking Savella, Gabapentin, Tramadol, Hydrocodone, Meloxicam. I explained in another screen the impacts of each one.

doctor1 MD

HI Doc, I am 34 year old unmarried male, having average body type, weight 65kg and height of 5ft 10inches. I had undergone circumcision of penis at the age of 12 due to some sort inflammation while passing urine. After a month of surgery, there was no inflammation but I noticed that my penis leaned to the left and arched during erection. Because of this I observed that my left testicle grew smaller in size when compared to the right. I discussed with friends and found it was normal, so did worry much on it. I started masturbating at age of 18 with frequency of twice/thrice per week till age of 25year. During the period 26-33year of age, I masturbate almost five days a week. In early 2010, I was diagnosed with partially healed duodenal ulcer. I was on medication and diet for a month as per advice of doctor. I continue be on diet with only fruits, vegetables and curd for almost six months without the consulting the doctor. Later in Dec 2012, I started feeling burning sensation in my right thigh and pain in my right foot in sitting posture. I consulted neurologist and underwent Blood test, ANA test, Vitamin B12 & D3, MRI (spine) and Nerve Conduction Study (NCV). Results of tests: Blood sugar – normal, ANA – negative, Vitamin B12 & D3 – deficiency (B12 : My neurologist diagnosed it as “Meralgia Paresthetica” and advised medication “Lyrica” 75mg one during night time and Nervijen injection. But, my problem got worse while sitting during this period I continued to work at office for almost 10hr day. Due to which, I started getting severe inflammation and could not continue to sit for not more than 15 min. In Jan 14, I again had my MRI & NCV; results showed Bilateral CPN axonal neuropathy (right left) and disc bulging at L3-L4 and L4-L5 with mild impingement. Presently, I am not working and taking bed rest for last five months. Although, I am on a balanced diet, the inflammation still exist when I sit (I consulted several doctor but most of them advised same medication (Lyrica, gabapentin, pregablin, etc. which were of any use. My questions are 1.     Did I develop neuropathy because of Masturbation? 2.     Can neuropathy cured? 3.     Medications such as Lyrica, pregablin, etc. are they helpful because I developed sleepiness, stomach upset, confusion. Kindly advice Thanks and regards

doctor1 MD

I have been taking Gabapentin since 2011 . I cannot get my prescription filled as my Dr. and the people in the primary care will not refill my prescription . I am in a lot of pain due to my neuropathy. I seem to be having withdrawal systems as I cannot sleep as well as the pain. I was taking 1200 mg 2 times a day .

Recent questions on  Baclofen

doctor1 MD

my wife has being diagnosed to have neuropathy( severe pain in her upper jaw).She has had many surgerys on her teeth and her pain tallerance is very low. One of the top surgeons here in XXXX ruled out trgeminal neuralgia.He told her it was neuropathy and her only hope was the pain clinic with drugs to give her relief .Two years ago she had this and the drug gabapentin 600 mg twice daily gave her total relief.She is now on 2400 gm.per day and Oxycodone (5/325mg).They are not getting to the pain now.She has tried Carbamazepine ,Baclofen,Oxcarbazepine,and others with no success.

doctor1 MD

What do you think of marinol for nerve pain? I m trying increasing my dose of gabapentin and haven t noticed a difference. I m up to 300 mg 3x/day. Also a fentanyl patch 50 mcg per hour every three days. My history is somewhat complex. In 2008 I ended up with a yeast infection on my spinal cord, cauda equina syndrome, among other things. My spinal cord was debrided twice during a four month hospital stay, I nearly died twice. Seven months later I underwent spinal fusion, T8-S1, with instrumentation. Hence the pain. I also take tizanidine and baclofen to prevent spasms. I already had some nerve pain but it is much worse. I had just never heard of this drug in my vast medical experience since 2008, but I did smoke pot in college (1973-77) I can t walk and am in a wheelchair, but not a motorized one. Have you seen the OLD people in those commercials? Thank you for your time. Sincerely, Luanne Thomas

doctor1 MD

Hi, I am currently taking 1). Methadone 10 mg. pills 120 mg. per day. 2). dilauted 8mg. tabs 16mg. per day 3). Depakote 250 mg. tabs and I take 750 mg. per day, and 4). testosterone injections 200 mg. every 2 weeks. So here s my question, I m also taking baclofen I don t know the dose but I would think it s whatever a Dr. would prescribe to a person like me taking the meds I have listed above I take 3 tablets a day and I m currently experiencing a lot of muscle spasms so last 3 nights I took 2 baclofen at bedtime, and this morning when my wife tried to wake me up I must have been dreaming because when she asked me some pretty normal questions I gave her some strange answers to her questions, infact one question she asked me the answer I gave her involved one of my aunts that if I was awake and in a normal state of mind the aunt that I mentioned has been dead for like 8-9 years, I m just wondering if baclofen mixed w/ any of these meds I have mentioned could cause strange dreams???

doctor1 MD

My 52 year old boyfriend gets Hiccups that don t go away until he goes to sleep, and they continue for awhile, even in his sleep, he has ulcerative colitis, but has not had any flare ups in almost 2 years, other than that he has no other medical conditions, is not overweight, and lifts weights four times a week, he usually gets them again shortly after eating, he has been to a GI specialist and has has had an EGD done, with no significant findings, he has been presribed Baclofen, and Reglan, and was instructed to take 2 Prilosec daily, none have made any difference, any suggestions on a specialist that could possibly help him? We have made several hospital visits as well, and MRI s, CT scans and x-rays have all been done, showing nothing, they come so close together sometimes that he can t breath, any advise would be greatly appreciated. He has complained to me before that it feels like his ears are clogged, just curious if you think there could be any correlation. Thanks so much.

doctor1 MD

How can one get rid of hiccups that have been going on for 3 days or so...and hiccuping every time I take a breath

doctor1 MD

In the morning I take approximately 20 pills..more often than not I get a bad case of the hiccups. This morning I could not get rid of them and ended up throwing up water, mucus and my pills...This has happened on more than one occasion but this...

doctor1 MD

Hello I am an alcoholic, I just got out of detox last week, I am taking hydroxyzine it seem to help with cravings and my anxiety do you have any suggestions or know of any other non narcotic non barbiturate meds that may help get me through the...